So I was on 60 mg of Prednisone, now I am tapering down. My Dr had bumped up the dose from 40 to 60 (that's when I really started to get the puffy cheeks and mood swings) and since I am starting a new medicine he is tapering me off. He wanted to get my back down to 40 quickly so I went from 60 to 50 in one week then down 40 in another week. I am at 35 now.
Here is the problem.
I feel like tapering is causing me more mood swings than being on a high steady dose - has anyone experienced this? I KNOW prednisone sucks and it's terrible all around, but I have been so irritable the past 3 days that I am actually trying to avoid people because I am feeling so *****y. My heart races and I am constantly in a state on anxiety. I take klonopin for the anxiety but it's still not enough to get out of my head! It's kind of like experiencing the worst PMS I have ever had. I am feeling better physically in terms of my stomach but here are my side effect symptoms from the prednisone (disclaimer: I am really just looking for someone to commiserate with here):
* high anxiety
*fixated on things that are annoying me
*irritated with other people (justifiably so, but may be more so than if I wasn't on pred, I could deal with it)
*can't sit still
*can't feel a sense of calm and peacefulness
I am thankful that I am feeling physically well enough to exercise but when I was at the gym yesterday you would have thought the wheels on the elliptical machine would have flown off I was going so fast. I am doing all the things I should be doing that usually calm me: yoga, prayer, breathing exercises, etc etc but it's not working most of the time. I have been on prednisone several times in the past but don't remember it being this bad.
These are all things that happen when I am on a high dose but they seem to be WORSE as I am tapering. I am tapering slowly, down 5 mg every 5 days or so, but SERIOUSLY, enough with the side effects!!
Thank you for listening. :) As soon as I locate my normal sunny disposition I will post a happier thread.
33 yr old Female
Currently on Remicade, starting Humira, 55 mg Prednisone, Multivitamin, Calcium, Probiotics, Vitamin D, a few other herbal supplements my natureopath has me on.
Eating a Macrobiotic diet, no meat or dairy, trying to cut way back on sugar and white foods. Trying to focus on a more holistic approach to healing.